Thunderstorm Wind, Jackson
- When
- June 15, 3:25 PM CST
- Where
- Jackson County, 3 mi NW of Delia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.283, -96.000
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 15, 1:36 PM CST, 1 hour 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KANSAS 236 PM CDT SUN JUN 15 2003 PRECIPITATION CHANCES MAIN FORECAST CHALLENGE. STAGNANT FLOW PATTERN IN PLACE OVER CENTRAL U.S. NEXT SEVERAL DAYS WITH WEAK UPPER LOW MEANDERING OVER LOWER MISSISSIPPI VALLEY AND UPPER RIDGE ANCHORED OVER THE SOUTHERN ROCKIES EXTENDING INTO THE NORTHERN PLAINS/UPPER MIDWEST. IN THIS PATTERN, MORE ORGANIZED PRECIPITATION WOULD APPEAR TO BE TIED TO WEAK SHORTWAVE MOVING THROUGH UPPER RIDGE WEDNESDAY INTO WEDNESDAY NIGHT. WEEKEND CHANCES COME ABOUT AS TROUGH MOVING ACROSS THE NORTHERN PLAINS TRAILS A WEAKENING COLD FRONT INTO THE CENTRAL PLAINS. NEITHER CHANCE EXTREMELY IMPRESSIVE AT THIS TIME BUT ENOUGH TO INTRODUCE POPS. OTHER ISOLATED SHOWERS/THUNDERSTORMS POSSIBLE THE NEXT COUPLE DAYS AS HIGH TEMPERATURES EXPECTED TO REACH CONVECTIVE TEMP IN MID TO UPPER 80S. HOWEVER...COVERAGE EXPECTED TO BE VERY ISOLATED. WITH LITTLE CHANGE IN PATTERN...TEMPERATURES ARE EXPECTED TO CHANGE LITTLE WITH HIGHS IN THE MID TO UPPER 80S AND LOWS IN THE LOW TO MID 60S. .TOP...NONE. 60
KSZ008>012-020>024-026-034>040-054>056-058-059-161000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 514 AM CDT SUN JUN 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE)
The Topeka radar (KTWX), 38 km away, was scanning. The volume nearest the first event began at 21:27 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364097, 5364098, 5364099.